Role of queue length information in congestion control and resource pricing

James R. Perkins, Rayadurgam Srikant

Research output: Contribution to journalArticle

Abstract

We consider a single-user congestion problem with a packet loss constraint viewed as a stochastic control problem. Using a precise nonlinear model of the queue with time-varying Markovian service rate, we show that the optimal controller is a bang-bang type solution. Additionally, we show that the stochastic problem with the Quality-of-Service (QoS) constraint can also be viewed as an unconstrained stochastic problem where the user is forced to pay a price for QoS violations.

Original languageEnglish (US)
Pages (from-to)2703-2708
Number of pages6
JournalProceedings of the IEEE Conference on Decision and Control
Volume3
StatePublished - 1999
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Chemical Health and Safety
  • Control and Systems Engineering
  • Safety, Risk, Reliability and Quality

Cite this